Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 75, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2006, 4:59 PM MDT for Scotts Bluff County, Sioux County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 4:59 PM MDT (22:59 UTC)
- Expired
- Jul 1, 2006, 5:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 146 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 4:09 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 012259 SVRCYS NEC157-165-012345- /O.NEW.KCYS.SV.W.0075.060701T2259Z-060701T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 459 PM MDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA SOUTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 545 PM MDT * AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES WEST OF LAKE MINATARE...OR ABOUT NEAR SCOTTSBLUFF. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES WEST OF LAKE MINATARE BY 545 PM MDT... LAT...LON 4215 10348 4206 10367 4189 10351 4191 10337 $$ SOWKO
3 follow-up statements
000 WWUS55 KCYS 012304 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 504 PM MDT SAT JUL 1 2006 NEC157-165-012345- /O.CON.KCYS.SV.W.0075.000000T0000Z-060701T2345Z/ SCOTTS BLUFF NE-SIOUX NE- 504 PM MDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR SOUTHEASTERN SIOUX AND NORTHEASTERN SCOTTS BLUFF COUNTIES... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTH OF LAKE MINATARE...OR ABOUT 15 MILES NORTHEAST OF SCOTTSBLUFF...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE MINATARE BY 540 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4215 10348 4206 10367 4189 10351 4191 10337 $$ SOWKO
000 WWUS55 KCYS 012334 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 534 PM MDT SAT JUL 1 2006 NEC157-165-012345- /O.CON.KCYS.SV.W.0075.000000T0000Z-060701T2345Z/ SCOTTS BLUFF NE-SIOUX NE- 534 PM MDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR SOUTHEASTERN SIOUX AND NORTHEASTERN SCOTTS BLUFF COUNTIES... AT 525 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LAKE MINATARE...OR ABOUT 15 MILES NORTHEAST OF SCOTTSBLUFF...MOVING SOUTHEAST AT 10 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4215 10348 4206 10367 4189 10351 4191 10337 $$ SOWKO
000 WWUS55 KCYS 012344 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 543 PM MDT SAT JUL 1 2006 NEC157-165-012353- /O.EXP.KCYS.SV.W.0075.000000T0000Z-060701T2345Z/ SCOTTS BLUFF NE-SIOUX NE- 543 PM MDT SAT JUL 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIOUX AND NORTHEASTERN SCOTTS BLUFF COUNTIES EXPIRES AT 545 PM MDT... AT 543 PM MDT WEATHER SERVICE RADAR INDICATED THAT THE STORM HAD WEAKENED SLIGHTLY TO BELOW SEVERE LIMITS...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4215 10348 4206 10367 4189 10351 4191 10337 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:23 PM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 1, 1:23 PM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 123 PM MDT SAT JUL 1 2006 .SHORT TERM...THROUGH MONDAY...GEARING UP FOR AN AFTERNOON AND EVENING OF MARGINAL SEVERE WEATHER ACROSS PARTS OF THE FORECAST AREA. SOME JUICY AIR IN PLACE EAST OF THE LARAMIE RANGE WITH DEW POINTS IN THE 50S. UPSLOPE AT THE SURFACE WITH WEST WINDS ALOFT ARE CREATING A SHEARING ENVIRONMENT CAPABLE OF NURTURING A FEW SUPERCELLS. COULD WELL BE SEEING A REPLAY OF THIS SCENARIO FOR BOTH SUNDAY AND MONDAY WITH THE PATTERN CHANGING LITTLE. TEMPS FOR THE MOST PART WILL BE AROUND NORMAL FOR THE PERIOD. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY...FEW CHANGES MADE TO INHERITED FORECAST. UNRELENTING PATTERN WITH THE UPPER RIDGE TO OUR WEST CONTINUES. GFS AND ECMWF GIVING SOME INDICATION THAT THE RIDGE WILL SLIDE INTO THE GREAT PLAINS LATE IN THE WEEK...BUT IMPACT ON THE WEATHER HERE WILL BE MINIMAL. NEAR TO SLIGHTLY ABOVE NORMAL TEMPS AND LOW POPS CONTINUE THROUGH THE PERIOD. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...POMEROY LONG TERM....POMEROY
Hazardous weather outlook, Jul 1, 10:45 AM MDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT SAT JUL 1 2006 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-021130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1045 AM MDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER SOUTHEAST WYOMING AND SPREAD INTO THE NEBRASKA PANHANDLE BY EARLY EVENING. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...HEAVY RAIN AND GUSTY WINDS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE JUST ABOUT EACH DAY THROUGH NEXT WEEK. A FEW STORMS ON SUNDAY AND MONDAY COULD ALSO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY MID AFTERNOON. WYZ061>063-065-021130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1045 AM MDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ALBANY AND CARBON COUNTIES THIS AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE GUSTY WINDS TO 50 MPH...WITH ONE OR TWO STORMS IN THE LARAMIE VALLEY PERHAPS BECOMING STRONG ENOUGH TO PRODUCE SMALL HAIL UP TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE JUST ABOUT EACH DAY THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT.. SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 1, 1:52 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
152 PM MDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL 12 W CHEYENNE 41.15N 105.02W
07/01/2006 E0.25 INCH LARAMIE WY PUBLIC
&&Local storm report, Jul 1, 2:06 PM MDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 15 NW WHEATLAND 42.20N 105.17W
07/01/2006 E0.50 INCH PLATTE WY TRAINED SPOTTER
&&Local storm report, Jul 1, 2:19 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 18 WNW CHEYENNE 41.24N 105.11W
07/01/2006 E0.88 INCH LARAMIE WY PUBLIC
&&Local storm report, Jul 1, 2:44 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
244 PM MDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM FLASH FLOOD 5 NW CRYSTAL LAKE RESER 41.21N 105.27W
07/01/2006 LARAMIE WY LAW ENFORCEMENT
WATER RUNNING ONE FOOT DEEP OVER HAPPY JACK ROAD.
&&Local storm report, Jul 1, 3:03 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL WHEATLAND 42.05N 104.96W
07/01/2006 M0.75 INCH PLATTE WY LAW ENFORCEMENT
&&
MWEILANDNearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.